MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134302
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event year was reported as 2020.The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a lasso® nav eco variable catheter and a contraction stuck issue occurred.During the procedure, the lasso® nav eco variable catheter got stuck while moving.The catheter was not changed and the procedure could be completed with no patient consequences.Additional clarification was received on the event.The loop of the lasso® nav eco variable catheter got stuck in a fully contracted position.The knob/piston was unable to be pushed up and down.There was no difficulty on removing the catheter from the patient¿s body.The event was assessed as a mdr reportable contraction stuck issue.
 
Additional Manufacturer Narrative
Initially it was reported that a patient underwent a procedure with a lasso® nav eco variable catheter and a contraction stuck issue occurred.There was no difficulty on removing the catheter from the patient¿s body.Additional information was received on (b)(6) 2021 clarifying that two issues occurred during the procedure as the catheter became stuck inside the patient¿s body due to the loop being stuck in a contracted position.The additional information describing also a medical device entrapment issue as the catheter was stuck inside the patient¿s body was assessed as not mdr reportable.The device was removed without surgical intervention, or without using a different device, the potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.Therefore, added under ¿h6.Medical device problem code¿ ¿entrapment of device¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a procedure with a lasso® nav eco variable catheter.During the procedure, the lasso® nav eco variable catheter got stuck while moving.The catheter was not changed and the procedure could be completed with no patient consequences.Additional clarification was received on the event.The loop of the lasso® nav eco variable catheter got stuck in a fully contracted position.The knob/piston was unable to be pushed up and down.There was no difficulty on removing the catheter from the patient¿s body.Additional information was received on clarifying that two issues occurred during the procedure as the catheter became stuck inside the patient¿s body due to the loop being stuck in a contracted position.The device evaluation was completed on 4/16/2021.The product was returned to biosense webster for evaluation.Bwi conducted a general inspection through the visual inspection and deflection/contraction test of the catheter.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the lasso nav variable eco.Per the event, the deflection and contraction test was performed in accordance with bwi procedures.The device was contracted correctly and passed the test.No issues were found.In the same way, the deflection test was performed finding that the curve met the specifications.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.No deflection or contraction issues related to the reported event were found.The instructions for use contain the following information that should be considered: confirm that the thumb knob is pulled back completely before insertion and that the loop-contraction mechanism is not activated, ensuring minimal tension to the nitinol loop.The event described could not be confirmed as the as the device performed without any contraction or deflection issues.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Originally the lot number was not known.During the device analysis the lot number was retrieved.Therefore, updated d4.Lot, d4.Expiration date and h4.Device manufacture date.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11498912
Report Number2029046-2021-00374
Device Sequence Number2855298
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberD134302
Device Catalogue NumberD134302
Device Lot Number30476714L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/17/2021
04/16/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/13/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1